Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 65, NWS Melbourne, FL

June 26, 1994Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1994, 3:30 PM EDT for Okeechobee County, Florida. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Jun 26, 1994, 3:30 PM EDT (19:30 UTC)
Expired
Jun 26, 1994, 4:15 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 261929 RRA
SVRMLB
FLC093-262015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SUN JUN 26 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  415 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...SOUTHERN OKEECHOBEE COUNTY
 
AT 328 PM AN AREA OF SEVERE THUNDERSTORMS WAS OVER SOUTHERN OKEECHOBEE
COUNTY NEAR THE TOWN OF OKEECHOBEE. THE STORMS WERE MOVING WEST
NORTHWEST AT 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:18 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 2:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT SUN JUN 26 1994

SEA BRZ BNDRY ON 88-D FARLY WELL INLAND AND WILL GO WITH SLGHT CHC
ALONG THE CST AND SCT THIS EVENING AS BNDRY MOVES WEST. STRG TSTMS
STILL POSSIBL BUT MAY OCCUR LATE ON WEST CST. C FL BETWEEN SYST NEXT 2
DAYS WITH 50H TROF AND VORT LOBE SKIRTING NRN FL AND SYST IN ERLYS
ROUNDING THE BOTTOM OF THE ATLTC RDG TOWARD SE FL. MRH PROGGED TO CHG
LITTLE AND WITH NEITHER SYST TO HAVE GREAT IMPACT ON AREA SEA BRZ
TSTMS SHOULD RULE IN LIGHT STEERING FLOW. CLOSE TO FWC POPS AND TMPS.

@1...VOLUSIA BREVARD ST LUCIE MARTIN INDIAN RIVER
@2...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE

MCO 74/93/74/93 3434
DAB 73/92/
72/92 3434
MLB 74/92/74/92 3434

.MLB...NONE.

RES

In the hours before

Special weather statement, Jun 26, 3:04 PM EDT, 26 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SUN JUN 26 1994

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN
OKEECHOBEE COUNTIES...

AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS
SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE.
ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT
MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN
TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD
KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM.

RES
Special weather statement, Jun 26, 3:09 PM EDT, 21 minutes before
FLZ041-044>047-053-054-058-059-064-501-262005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SUN JUN 26 1994

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN MARTIN AND SOUTHERN
OKEECHOBEE COUNTIES...

AT 305 PM SCATTERED STRONG THUNDERSTORMS WERE INCREASING ACROSS
SOUTHERN OKEECHOBEE COUNTY JUST NORTH OF THE TOWN OF OKEECHOBEE.
ANOTHER STRONG STORM WAS OVER LAKE OKEECHOBEE NORTHWEST OF PORT
MAYACA. THE STORMS WERE MOVING WEST NORTHWEST AT 10 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES TOWARD YOU SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE SHOWERS WERE SCATTERED 35 TO 50 MILES EAST FROM SEBASTIAN
TO FT PIERCE. OTHER THUNDERSTORMS MAY DEVELOP NORTHWARD TOWARD
KENANSVILLE AND LAKE KISSIMMEE THROUGH 5 PM.

RES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:34 PM EDTSevere Thunderstorm WarningMLBMarion56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.